THOMAS C. JONES; JOSEPH M. CARDAMONE
This content is PDF only. Please click on the PDF icon to access.
To the Editor: The paper of Levine and Weintraub (Ann. Intern. Med. 68: 1060, 1968), "Pseudoleukemia During Recovery From Dapsone-Induced Agranulocytosis," was of special interest to us at USAF Hospital Clark, Philippines. We have recognized one such case in a soldier being evacuated by air from Vietnam with a diagnosis of "agranulocytosis, fever, and probable sepsis." Many features of his case are strikingly similar to those reported by Levine and Weintraub.
This patient, a 21-year-old white soldier, had arrived in Vietnam on December 24, 1967, and began taking his chloroquine—primaquine (weekly) and dapsone (daily) malaria prophylaxis at that time.
JONES TC, CARDAMONE JM. PSEUDOLEUKEMIA AND DAPSONE. Ann Intern Med. 1968;69:639. doi: https://doi.org/10.7326/0003-4819-69-3-639_1
Download citation file:
Published: Ann Intern Med. 1968;69(3):639.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use